Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 21, 2007, 7:15 AM MDT for 8 counties in New Mexico. It took effect at Oct 21, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 7:15 AM MDT (13:15 UTC)
- In effect from
- Oct 21, 2007, 12:00 PM MDT
- Expired
- Oct 21, 2007, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 211315 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 715 AM MDT SUN OCT 21 2007 ...RED FLAG WARNING MUCH OF WEST CENTRAL...CENTRAL AND EAST CENTRAL NEW MEXICO SUNDAY AFTERNOON AND EARLY EVENING... .A VIGOROUS STORM CROSSING SOUTHERN COLORADO THIS MORNING HAS USHERED IN STRONG WEST TO NORTHWEST WINDS ALOFT OVER NEW MEXICO. ADDITIONALLY... A SURFACE COLD FRONT WILL CROSS THE STATE THIS MORNING. THE COMBINATION OF THE GUSTY WINDS AND RELATIVE HUMIDITIES LESS THAN 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR AREAS SOUTH OF INTERSTATE 40 AND ELEVATIONS LESS THAN 8500 FEET. NMZ105>109-212130- /O.UPG.KABQ.FW.A.0015.071021T1800Z-071022T0100Z/ /O.NEW.KABQ.FW.W.0022.071021T1800Z-071022T0100Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 715 AM MDT SUN OCT 21 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS85 KABQ 211810 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1210 PM MDT SUN OCT 21 2007 ...RED FLAG WARNING CONTINUES ACROSS MUCH OF WEST CENTRAL... CENTRAL AND EAST CENTRAL NEW MEXICO THIS AFTERNOON AND EARLY EVENING... .A POTENT UPPER LEVEL TROUGH WILL SWEEP ACROSS THE NORTHERN TIER OF NEW MEXICO THIS AFTERNOON AND EVENING. MEANWHILE...A SURFACE COLD FRONT WILL INVADE THE STATE. IN ADVANCE OF THIS BOUNDARY... WINDS WILL INCREASE INTO THE 20 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH. THE COMBINATION OF STRONG SURFACE WINDS AND LOW RELATIVE HUMIDITIES BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR LOCALES SOUTH OF INTERSTATE 40 AND ELEVATIONS LESS THAN 8500 FEET. NMZ105>109-220100- /O.CON.KABQ.FW.W.0022.000000T0000Z-071022T0100Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 1210 PM MDT SUN OCT 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DPORTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 21, 3:00 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 21, 3:00 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT SUN OCT 21 2007 .DISCUSSION... WINDY CONDITIONS EXPECTED WITH THE JET STREAM OVERHEAD AND A STRONG COLD FRONT CROSSING THE FORECAST AREA TODAY. BY 400 PM...THE COLD FRONT WILL CLEAR MANY AREAS AND THE PRESSURE GRADIENT WILL BEGIN TO LOOSEN...ENABLING WIND SPEEDS TO GRADUALLY WEEKEN. HOWEVER...STRONG WINDS WILL CONTINUE TO GUST UNTIL LATER IN THE EVENING ON THE SOUTHEAST PLAINS...WHERE THE FRONT WILL CROSS LATER AND THE PRESSURE GRADIENT WILL REMAIN TIGHT IN THE WAKE OF A DEEP SURFACE LOW IN CENTRAL TEXAS. THUS...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM FOR MOST OF THE ADVISORY AREA...EXCEPT UNTIL 10 PM ON THE SOUTHEAST PLAINS. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR ZONES ALONG AND SOUTH OF I-40 TODAY...WHERE CRITICALLY LOW HUMIDITIES MAY DEVELOP WITH THE STRONG WINDS. RAIN AND SNOW SHOWERS WILL ALSO DEVELOP AS THE BASE OF AN UPPER LEVEL TROUGH CROSSES THE FORECAST AREA TODAY THROUGH TONIGHT. ONE TO THREE INCHES OF SNOW REMAINS POSSIBLE NEAR THE COLORADO BORDER IN THE NORTH CENTRAL MOUNTAINS...WITH LIGHTER ACCUMULATIONS IN THE SAN JUAN MOUNTAINS AND A DUSTING POSSIBLE ON THE NORTHEAST PLAINS. THE FLOW BEHIND THE COLD FRONT WILL BE NORTHERLY SUNDAY NIGHT AND MONDAY...THUS LIMITING THE UPSLOPE COMPONENT. ASIDE FROM THE WINDS ACCOMPANYING THE COLD FRONT...THE COLD TEMPERATURES WILL BE ANOTHER IMPORTANT IMPACT. THE POTENTIAL EXISTS FOR MUCH OR ALL OF THE FORECAST AREA TO EXPERIENCE A HARD FREEZE MONDAY NIGHT AND TUESDAY...WITH THE SMALLEST CHANCES FOR A FREEZE NEAR ROSWELL AND GLENWOOD. A FREEZE WATCH REMAINS IN EFFECT FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY AND THE EASTERN PLAINS FOR SUNDAY NIGHT AND MONDAY. DRY WEATHER WILL RETURN TO THE FORECAST BY MONDAY AFTERNOON AND LAST THROUGH THE END OF THE WEEK AS A HIGH PRESSURE SYSTEM BUILDS OVER NEW MEXICOS WESTERN BORDER. A WARMING TREND WILL COMMENCE TUESDAY AREAWIDE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 22 52 24 / 0 0 0 0 GALLUP.......................... 49 15 53 18 / 0 0 0 0 GRANTS.......................... 53 16 51 19 / 0 0 0 0 GLENWOOD........................ 67 30 62 27 / 0 0 0 0 CHAMA........................... 45 11 43 13 / 20 5 0 0 LOS ALAMOS...................... 46 17 43 21 / 5 0 0 0 RED RIVER....................... 39 10 36 9 / 50 10 0 0 TAOS............................ 47 13 47 14 / 20 10 0 0 SANTA FE........................ 50 20 46 24 / 5 5 0 0 SANTA FE AIRPORT................ 51 21 51 25 / 5 0 0 0 ESPANOLA........................ 53 23 53 21 / 5 5 0 0 ALBUQUERQUE HEIGHTS............. 57 31 50 31 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 58 24 52 26 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 54 27 48 26 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 62 27 55 29 / 0 0 0 0 SOCORRO......................... 63 27 58 25 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 50 21 44 21 / 0 0 0 0 MORIARTY/ESTANCIA............... 51 24 47 21 / 0 0 0 0 CARRIZOZO....................... 64 31 57 26 / 0 0 0 0 RUIDOSO......................... 56 27 49 25 / 0 0 0 0 RATON........................... 48 17 47 19 / 40 20 0 0 LAS VEGAS....................... 50 19 48 22 / 10 10 0 0 ROY............................. 52 25 52 28 / 20 10 0 0 CLAYTON......................... 48 27 51 30 / 30 20 0 0 SANTA ROSA...................... 63 27 57 28 / 5 5 0 0 TUCUMCARI....................... 59 28 55 32 / 10 10 0 0 FORT SUMNER..................... 60 30 55 30 / 5 5 0 0 CLOVIS.......................... 62 30 56 32 / 5 5 0 0 PORTALES........................ 65 30 59 33 / 5 5 0 0 ROSWELL......................... 75 37 61 34 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES...NMZ105>109. FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES...NMZ006-007-009-012-013-015-016-018>021-026. WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005>017-026. WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ018>021. && 44
Hazardous weather outlook, Oct 21, 6:00 AM MDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN OCT 21 2007 NMZ001>021-026-221200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SUN OCT 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS MORNING THROUGH LATE AFTERNOON...EXCEPT ON THE SOUTHEAST PLAINS AND ALONG AND WEST OF THE NORTHERN MOUNTAINS. IN THE SOUTHEAST...NORTHWEST WINDS WILL BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH FROM THIS MORNING THROUGH AFTERNOON...THEN SHIFT OUT OF THE NORTH AROUND SUNSET AND CONTINUE TO GUST UP TO 50 MPH INTO THE EVENING. ALONG AND WEST OF THE NORTHERN MOUNTAINS..WINDS SPEED WILL ONLY REACH 20 TO 30 MPH WITH SOME GUSTS UP TO 45 MPH. PLEASE REVIEW THE LATEST WIND ADVISORY AND ZONE FORECAST PRODUCT FOR MORE DETAILS. A RED FLAG WARNING IS IN EFFECT FOR THE AREA ALONG AND SOUTH OF I-40 THIS AFTERNOON UNTIL AROUND SUNSET DUE TO STRONG WINDS AND CRITICALLY LOW HUMIDITIES. THE SANGRE DE CRISTO MOUNTAINS WILL RECEIVE A FEW INCHES OF SNOW TONIGHT NEAR THE COLORADO BORDER. A FREEZE WATCH IS IN EFFECT TONIGHT INTO MONDAY MORNING FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY...LOWER ELEVATIONS OF LINCOLN COUNTY AND MUCH OF THE EASTERN PLAINS. A HARD FREEZE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FREEZE WATCH IS IN EFFECT FOR EARLY MONDAY MORNING IN THE MIDDLE AND LOWER RIO GRANDE VALLEY...LOWER ELEVATIONS OF LINCOLN COUNTY AND MUCH OF THE EASTERN PLAINS. A HARD FREEZE IS POSSIBLE. TEMPERATURES WILL RISE ABOVE FREEZING BY LATE MONDAY MORNING. THE POTENTIAL EXISTS FOR FREEZING TEMPERATURES TO RETURN TO THE MIDDLE AND LOWER RIO GRANDE VALLEY...LOWER ELEVATIONS OF LINCOLN COUNTY AND THE EASTERN PLAINS MONDAY NIGHT INTO TUESDAY. LOCATIONS THAT DO NOT RECEIVE A HARD FREEZE MONDAY MORNING COULD SEE ONE TUESDAY MORNING. TEMPERATURES WILL RISE ABOVE FREEZING BY LATE TUESDAY MORNING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:45 PM MDT | Freeze Warning | ABQ | 16 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.